difficult child 2 more emotional four days after stopping....

Discussion in 'General Parenting' started by gcvmom, May 6, 2008.

  1. gcvmom

    gcvmom Here we go again!

    Lamictal. We weaned him off over a couple of weeks after adding Risperdal. I've noticed that the past two days he has been very easily overwhelmed at the end of his school day and very emotional. Homework that is typically not too difficult is suddenly insurmountable unless I cover up most of the page, and sit with him walking him through each step of his math problems.

    Any thoughts?

    Not sure if it's the Lamictal being gone or something else? I guess I'll just watch and log what happens. I'm supposed to call psychiatrist with an update at the end of next week.

    Expert warrior mom opinions welcome!
     
  2. smallworld

    smallworld Moderator

    If difficult child 2 has a mood disorder, even if it is due to Sydenham's Chorea, why would the neuro take away the mood stabilizer? I've been told that Obsessive Compulsive Disorder (OCD) related to PANDAs is still treated with the normal medications that treat Obsessive Compulsive Disorder (OCD) not related to PANDAs. And if he was stable, why mess around with the medication combo?
     
  3. gcvmom

    gcvmom Here we go again!

    Smallworld... he's still on Depakote ER... and I guess the thinking was that after we went back to Risperdal (he was on this two years ago before all hell broke loose), we could try to start peeling away one of the medications to see if he'd be o.k. on the Depakote and Risperdal.

    Could we have weaned too fast off the Lamictal? Or does he really still need it?

    Before we added Lamictal, I had reported to the psychiatrist that difficult child still seemed emotionally unstable -- prone to crying, affected by rainy weather/cloudy days. That all went away once we titrated the Lamictal.

    Hmmmm... so maybe he does really need it.
     
  4. smallworld

    smallworld Moderator

    Neither Risperdal nor Depakote is all that great at treating the depressive end of mood disorders. It sounds as if your difficult child deals with depression, and Lamictal was helping with that. But iyou could always give it a week or two to see if his mood settles out before jumping right back into giving him Lamictal.
     
  5. gcvmom

    gcvmom Here we go again!

    Sounds like good advice :) I'll continue to watch him and will update the psychiatrist in a week or so.
     
Loading...